Jump to content

RomansRoad


RomansRoad

Recommended Posts

Hi everyone, I'm glad to have found this site and the information you all have been providing. I started taking Lexapro 20mg and later Citalopram 40mg as prescribed by my doctor for panic attacks. It worked great and allowed me to function, but after about 4 years I was pretty sure I didn’t need it any longer. My doctor gave me a plan to reduce the Citalopram over a time frame of two week’s (I don’t remember exact details) For some reason I suspected that was a bit too fast, so I changed his plan a bit. I quartered the 40mg pill and took ¾ for a week, ½ for a week and a half, a ¼ for a week, and something like an 1/8th for a couple of days. It was about two days after the last dose that I had withdrawal symptoms of extreme irritability, dizziness, difficulty concentrating and some minor anxiety. That lasted about 3 days and I felt better except the dizziness stayed a full three weeks. I’m not certain about the timeline here, but I might have been off for two month’s with the only drawback increased anxiety and the irritability (at a lesser degree) coming and going. Yesterday that all changed. Now I’m back to having extreme irritability, anxiety and something new for me called Akathisia. The Akathisia, is the worst part for me, and got so bad today I went and took a 40mg Citalopram. Was it a bad thing to take the original dose? It didn’t seem to hurt me. It seemed like about 4 hours after I took it my disposition changed for the better, the Akathisia subsided a little, but as I write this it’s pretty bad. I have a couple of questions if anyone has suggestions.

When returning to original doses of antidepressants did your withdrawal symptoms go away?

Now that I took the one Citalopram should I taper off again?

It seemed like stress maybe set me into a tail spin yesterday, is that something the rest of you have noticed?

 

I’m really really uncomfortable and considering just going back on the Citalopram, but I don’t ever want to run into a situation where I can’t live with it and can’t live without it and prefer to quit.

Thanks

Link to comment

Hi...I'll get back to your post after work. Running out of time this AM.

 

Read my post My Rundown with AD's Nikki....

 

Did Lexapro bad taper....On Celexa 40mgs. too much Celexa.

 

Forget what the doctor told you. You are suffering from WD.

 

Hope Rhi chimms in soon. She will tell you how to updose to feel better and then begin a slow tiny cut taper.

 

 

Hugs

Intro: http://survivingantidepressants.org/index.php?/topic/1902-nikki-hi-my-rundown-with-ads/

 

Paxil 1997-2004

Crossed over to Lexapro Paxil not available

at Pharmacies GSK halted deliveries

Lexapro 40mgs

Lexapro taper (2years)

Imipramine

Imipramine and Celexa

Now Nefazadone/Imipramine 50mgs. each

45mgs. Serzone  50mgs. Imipramine

Link to comment
  • Administrator

Welcome to our community, RomansRoad.

 

You did the right thing by reinstating the dose. You may not need the entire 40mg. Try 20mg tomorrow.

 

It may take a bit before the withdrawal symptoms go away.

 

Before attempting to taper again, you'll want to stabilize on the dosage. This could take a month or more.

 

See Tips for tapering off Celexa (citalopram)

 

Did you tell your doctor you had gotten severe withdrawal symptoms?

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Thank you Nikki and Alto. I'll take your advice Alto. I haven't told my Doctor anything yet. I thought at the time I could muscle through it, and It was bearable until a couple of days ago. It's a hard choice to add it back into my system, I went through a fair amount of suffering and it feels like I'm throwing the progress away. The withdrawal symptoms are just too much. I'll be making a doctors appointment soon, and let him know what I've learned the hard way.

 

Thank You

Link to comment

I think we all go to that place of "I've thrown it away" when we need to reinstate or up-dose.

 

We really haven't. This is very difficult, and what is important is our daily quality of life. It's not a matter of musculing thru it. I always think I can, and then it can become unbearable and it is time for some self-care.

 

What you did was to take care of yourself so you can function.

 

Hoping you feel better:)

Intro: http://survivingantidepressants.org/index.php?/topic/1902-nikki-hi-my-rundown-with-ads/

 

Paxil 1997-2004

Crossed over to Lexapro Paxil not available

at Pharmacies GSK halted deliveries

Lexapro 40mgs

Lexapro taper (2years)

Imipramine

Imipramine and Celexa

Now Nefazadone/Imipramine 50mgs. each

45mgs. Serzone  50mgs. Imipramine

Link to comment

Hey Romansroad, I had the same thing happen to me. I cut down on my lexapro use too quickly and about a month later a whole raft of horrible symptoms started. It took me a while to realise that it was withdrawal from the Lexapro, but, once I did, I reinstated the original dose and everything went back to what I hope is normal. At least I am no longer suffering what I went thorough. The trauma was so horrible, if I'd found no relief, who knows what I might have done.

 

So now I'm about to start on the ten per cent per month taper. I am also eating very healthy food, and doing weights and getting as much exercise as I can. It's quite a challenge but I am determined to get through. Best of luck to you.

Lexapro

2009: 2 mg daily

2012: 1 mg daily

24 June   1.000 mg

05 July     0.920 mg

21 July     0.920 mg

07 Sep     0.800 mg

19 Oct      0.700 mg

29 Nov     0.600 mg

2013

11 Jan.    0.500 mg

14 Mar     0.350 mg

02 Apr     0.30 mg

12 May    0.20 mg

07 July     0.15 mg

21 Aug    0.09 mg

04 Sept   0.05 mg

02 Oct     0.00 mg

These things passed and so will this of mine.

Link to comment
  • Administrator

Welcome, Steerpike. Good to hear from you, and that reinstatement has helped.

 

RomansRoad, there are a couple of doctors in Colorado who might be helpful, don't know if they're near you, see Recommended doctors, therapists, or clinics

This is not medical advice. Discuss any decisions about your medical care with a knowledgeable medical practitioner.

"It has become appallingly obvious that our technology has surpassed our humanity." -- Albert Einstein

All postings © copyrighted.

Link to comment

Please sign in to comment

You will be able to leave a comment after signing in



Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy